MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection and testing, service also found the up/down knob could not be locked securely due to wear of the lock engagement lever, the color ring was cracked, the grip was shaved, the forceps channel port was shaved, the switch box was scratched, the right/left knob was scratched, the scope connector cover was scratched, the electrical connector was discolored due to water leakage, the image guide protector was damaged, and the connecting tube was cut.The reported issue (damaged sheath) was not confirmed.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the sheath of the subject device was damaged.The reported issue was noticed after an egds (endoscopic hemostasis for variceal hemorrhage) procedure.The intended procedure was successfully complete using the subject device.The device had been inspected prior to the intended procedure and no anomalies were observed.There was no patient or user injury reported due to the event.The device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, service found there was foreign material lodged at the distal end area, in the instrument channel and the auxiliary water channel (j-channel).In addition, the same foreign material was found on the plastic distal end cover (c-cover) and the bending section cover (a-rubber).The connecting tube was sticky due to the same foreign material.This report is being submitted for the malfunction found during evaluation of the device (foreign material).
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial report.The "date received by manufacturer" should be may 27, 2022.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 16 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the foreign material was medical glue which was used by the user and adhered to the device.However, the specific root cause could not be determined at this time.Users may prevent the event by handling the device in accordance the instructions for use (ifu): "do not withdraw the instrument from the endoscope while the needle is extended.This could damage the endoscope or instrument.Avoid aspirating solid matter or thick fluids; instrument channel, suction channel, or suction valve clogging can occur.If the suction valve clogs and suction cannot be stopped, disconnect the suction tube from the suction connector on the endoscope connector.Turn the suction pump off, detach the suction valve, and remove solid matter or thick fluids." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14853294
Report Number8010047-2022-11014
Device Sequence Number11981518
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer07/08/2022
09/05/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/18/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown